Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 313, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 22, 2007, 8:00 AM CDT for Thurston County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 8:00 AM CDT (13:00 UTC)
- Expired
- Aug 22, 2007, 8:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Thurston County, NE
The radar
The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:17 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 22, 4:17 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
417 AM CDT WED AUG 22 2007
.DISCUSSION...
DIFFICULT FORECAST ON TAP TODAY THROUGH FRIDAY NIGHT...SPECIFICALLY
TIMING/PLACEMENT OF PCPN. WATER VAPOR IMAGERY THIS MORNING SHOWING A
NUMBER OF EMBEDDED DISTURBANCES MOVING THROUGH THE MAIN UPPER TROF
ACROSS THE NW CONUS...AND INTO THE PLAINS. UPPER DIVG/IMPULSES HAVE
HELP KICK OFF LINE OF COMPLEXES FROM SD/WRN NEB/NE CO INVOF A
COLD FRONT EXTENDING FROM ABOUT SRN SD TO THE CENTRAL HIGH PLAINS.
MEANWHILE...VORT MAX/LLVL JET/MOIST CONVG OVER ERN NEB/WRN IA
RESPONSIBLE FOR A LINE OF CONVECTION MOVING ACROSS THE CWA...WITH
ANOTHER SEPARATE AREA OF STORMS MOVING NORTHEAST THROUGH NRN KS/SC
NEB. GIVEN TRENDS OF REGIONAL 88D LOOP...FAIRLY CONFIDENT CWA SHOULD
SEE PCPN ACTIVITY THROUGH MOST OF THE MORNING AND EARLY AFTERNOON.
CWA REMAINS IN THE WARM SECTOR TILL FROPA LATER DAY...WITH RUC
SHOWING MLCAPES INCREASING THROUGH 12Z-18Z TO 1500 J/KG...SUGGESTING
APPROACHING ACTIVITY FROM THE SOUTHWEST SHOULD BE ABLE TO MAINTAIN
ITSELF. SURFACE FRONT PUSHES SLOWLY SEWD THROUGH THE CWA TONIGHT AS
UPPER TROF AXIS MIGRATES EAST. BOUNDARY EVENTUALLY STALLS FROM ERN IA
TO SW KS FRIDAY MORNING. MOISTURE CONTINUES TO POOL ALONG THE
BOUNDARY EARLY ON BEFORE THE LLVL JET BEGINS SWINGING FROM S TO SW.
WILL THEREFORE FOCUS HIGHER POPS OVER THE SOUTHERN CWA TONIGHT AND
FRIDAY WHERE LIFT WILL BE MORE PREVALENT. NEXT DISTURBANCE OF CONCERN
BEGINS TO PUSH INTO THE WESTERN DAKOTAS FRIDAY AFTERNOON INDUCING
LIFT OVER THE NORTHERN PLAINS. THE NAM IS MORE AGGRESSIVE THAN GFS
AND LAYS PATCH OF QPF INVOF THE NRN CWA FRIDAY EVENING...SO WILL ADD
TOKEN POPS JUST IN CASE. FINALLY...MILD AND DRY SATURDAY AND
SUNDAY.
&&
.AVIATION...
WIDESPREAD CONVECTION FM NORTHEAST NEBRASKA INTO WCNTRL IA SHOULD
CONT TILL AROUND 12Z WITH OTHER SHOWERS/ISOLD TSTMS EXPECTED TO MOVE
INTO AND ACROSS MUCH OF ERN NEBRASKA THIS MORNING. ALTHOUGH A LULL
IN THE ACTIVITY IS POSSIBLE LATER THIS MORNING...AN INCREASE IN
CONVECTION IS LIKELY LATER THIS AFTN/EARLY TNGT AS A FRONT PUSHES
ACROSS THE AREA. THE WIDESPREAD RAIN HAS LEFT LOW CLOUDS SCT ACROSS
THE AREA WITH CIGS MOSTLY IN THE 1000-2000 FOOT RANGE BUT OCNLY
DROPPING INTO THE IFR CATEGORY. APPEARS THERE WL BE ENOUGH CLOUD
COVER/MIXING TO KEEP WDSPRD VSBY RESTRICTIONS FROM OCCURRING THIS
MORNING...OUTSIDE OF PCPN AREAS ANYWAY. HOWEVER...SOME ISOLD 3SM BR
IS POSSIBLE FOR SVRL HOURS THIS MORNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING
NEZ011-012-015>018-030>034-042>045.
IA...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING
IAZ043-055-056.
&&
DEE/CHERMOKHazardous weather outlook, Aug 22, 5:11 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 511 AM CDT WED AUG 22 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 511 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND MOVE ACROSS THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY HAZARDS. THERE IS THE POSSIBILITY A FEW STORMS WILL BECOME TORNADIC LATE THIS AFTERNOON OVER PORTIONS OF NORTHEAST NEBRASKA. THAT THREAT SHOULD GENERALLY REMAIN NORTH OF A LINE FROM ABOUT ALBION TO HARLAN IOWA. THUNDERSTORM ACTIVITY WILL QUICKLY DEVELOP ONCE AGAIN LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY WHICH HAS MOVED LITTLE THE LAST SEVERAL DAYS. DEEP LAYER SHEAR AND STRONG INSTABILITY WILL SUPPORT SUPERCELL DEVELOPMENT...AND POSSIBLY INDUCE A FEW TORNADIC STORMS IN NORTHEAST NEBRASKA. AS THE EVENING PROGRESSES...STORMS WILL EVENTUALLY MERGE INTO A SQUALL LINE AND PUSH INTO WESTERN IOWA TOWARD MIDNIGHT. STRONG DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WHEN THIS OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR SEVERE STORMS WILL CONTINUE LATE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. DEE
In the hours before
Local storm report, Aug 22, 2:10 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
210 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL VERDEL 42.81N 98.19W
08/21/2007 E0.88 INCH KNOX NE TRAINED SPOTTER
0724 PM HAIL 6 NW CROFTON 42.79N 97.58W
08/21/2007 E1.00 INCH KNOX NE PUBLIC
0740 PM HAIL 8 NE CROFTON 42.81N 97.39W
08/21/2007 E0.75 INCH CEDAR NE TRAINED SPOTTER
ALSO ONE INCH OF RAIN.
0840 PM HAIL 3 SE ALBION 41.66N 97.96W
08/21/2007 M0.75 INCH BOONE NE TRAINED SPOTTER
0842 PM HAIL 4 NW ST. EDWARD 41.61N 97.92W
08/21/2007 E0.75 INCH BOONE NE EMERGENCY MNGR
ALONG HIGHWAY 39.
0845 PM HAIL LINDSAY 41.70N 97.69W
08/21/2007 E0.88 INCH PLATTE NE TRAINED SPOTTER
0859 PM HAIL ST. EDWARD 41.57N 97.86W
08/21/2007 E1.00 INCH BOONE NE EMERGENCY MNGR
0904 PM TSTM WND DMG 2 NW MADISON 41.85N 97.48W
08/21/2007 MADISON NE PUBLIC
4 INCH DIAMETER LIMBS BLOWN DOWN WITH A SUDDEN GUST OF
WIND. PEA SIZE HAIL ALSO.
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| Aug 21, 7:33 PM CDT | Tornado Warning | OAX | Cedar | 42 min |
| Aug 21, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Aug 21, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 42 min |
| Aug 21, 8:40 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 65 min |
| Aug 21, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 31 min |
| Aug 21, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 29 min |
| Aug 22, 6:55 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 50 min |
| Aug 22, 8:32 AM CDT | Flash Flood Warning | OAX | Thurston | 3 hr |
| Aug 22, 8:39 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Aug 22, 9:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 48 min |
| Aug 22, 10:00 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Aug 22, 11:14 AM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 25 hr |
| Aug 22, 3:39 PM CDT | Flash Flood Warning | OAX | Antelope, Boone, Madison | 3 hr |
| Aug 22, 4:39 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton | 3 hr |
| Aug 22, 6:25 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Aug 22, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 39 min |
| Aug 22, 6:59 PM CDT | Tornado Warning | OAX | Jefferson | 31 min |
| Aug 22, 2:54 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.